Alert archive / South Carolina / Gale Warnings in 2014
Gale Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Apr 19, 2014, 3:03 PM EDT. It took effect at Apr 20, 2014, 3:24 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2014, 3:03 PM EDT (19:03 UTC)
- In effect from
- Apr 20, 2014, 3:24 AM EDT
- Expired
- Apr 20, 2014, 1:47 PM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
718 WHUS72 KCHS 191903 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 303 PM EDT SAT APR 19 2014 AMZ374-200400- /O.EXT.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.UPG.KCHS.GL.A.0016.140420T1200Z-140421T1000Z/ /O.NEW.KCHS.GL.W.0016.140420T1000Z-140421T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 303 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY. * WINDS AND SEAS...NORTH WINDS INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT SUNDAY AND SUNDAY NIGHT. SEAS 7 TO 10 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-200400- /O.EXT.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.EXT.KCHS.GL.A.0016.140420T1000Z-140421T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 303 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT POSSIBLE SUNDAY THROUGH SUNDAY EVENING. SEAS BUILDING TO 5 TO 8 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$ AMZ354-200400- /O.EXT.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.EXT.KCHS.GL.A.0016.140420T1000Z-140421T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 303 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTH WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT POSSIBLE. SEAS BUILDING TO 4 TO 6 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$ AMZ330-200400- /O.CON.KCHS.SC.Y.0040.000000T0000Z-140421T1000Z/ CHARLESTON HARBOR- 303 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
4 follow-up statements
839 WHUS72 KCHS 200210 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1010 PM EDT SAT APR 19 2014 AMZ374-201015- /O.CON.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.CON.KCHS.GL.W.0016.140420T1000Z-140421T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1010 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT SUNDAY AND SUNDAY NIGHT. SEAS 7 TO 10 FEET SUNDAY AND SUNDAY NIGHT. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-201015- /O.CON.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.CON.KCHS.GL.A.0016.140420T1000Z-140421T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1010 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT SUNDAY AND SUNDAY NIGHT. SEAS AS HIGH AS 5 TO 8 FEET SUNDAY AND SUNDAY NIGHT. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$ AMZ354-201015- /O.CON.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.CON.KCHS.GL.A.0016.140420T1000Z-140421T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1010 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT SUNDAY AND SUNDAY NIGHT. SEAS 4 TO 7 FEET SUNDAY AND SUNDAY NIGHT. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$ AMZ330-201015- /O.CON.KCHS.SC.Y.0040.000000T0000Z-140421T1000Z/ CHARLESTON HARBOR- 1010 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
491 WHUS72 KCHS 200724 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 324 AM EDT SUN APR 20 2014 AMZ374-201530- /O.CAN.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.EXT.KCHS.GL.W.0016.140420T0724Z-140421T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 324 AM EDT SUN APR 20 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 10 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ352-201530- /O.EXT.KCHS.SC.Y.0039.000000T0000Z-140421T1000Z/ /O.CAN.KCHS.GL.A.0016.140420T1000Z-140421T0400Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 324 AM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE GALE WATCH. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR WITH GUSTS UP TO 30 KT AT TIMES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ354-201530- /O.EXT.KCHS.SC.Y.0039.000000T0000Z-140421T1000Z/ /O.CAN.KCHS.GL.A.0016.140420T1000Z-140421T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 324 AM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE GALE WATCH. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR WITH GUSTS UP TO 30 KT AT TIMES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-201530- /O.UPG.KCHS.SC.Y.0039.000000T0000Z-140420T1000Z/ /O.EXB.KCHS.GL.W.0016.140420T0724Z-140421T0300Z/ /O.UPG.KCHS.GL.A.0016.140420T1000Z-140421T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 324 AM EDT SUN APR 20 2014 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-201530- /O.CON.KCHS.SC.Y.0040.000000T0000Z-140421T1000Z/ CHARLESTON HARBOR- 324 AM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
088 WHUS72 KCHS 201524 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1124 AM EDT SUN APR 20 2014 AMZ350-202330- /O.CON.KCHS.GL.W.0016.000000T0000Z-140421T0300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1124 AM EDT SUN APR 20 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT OVER FAR OUTER PORTIONS. SEAS 5 TO 8 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ374-202330- /O.CON.KCHS.GL.W.0016.000000T0000Z-140421T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1124 AM EDT SUN APR 20 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ352-202330- /O.CON.KCHS.SC.Y.0039.000000T0000Z-140421T1000Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1124 AM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. $$ AMZ354-202330- /O.CON.KCHS.SC.Y.0039.000000T0000Z-140421T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1124 AM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. $$ AMZ330-202330- /O.CON.KCHS.SC.Y.0040.000000T0000Z-140421T1000Z/ CHARLESTON HARBOR- 1124 AM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
681 WHUS72 KCHS 201747 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 147 PM EDT SUN APR 20 2014 AMZ374-210200- /O.CAN.KCHS.GL.W.0016.000000T0000Z-140421T1000Z/ /O.EXB.KCHS.SC.Y.0040.000000T0000Z-140422T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 147 PM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-210200- /O.CAN.KCHS.GL.W.0016.000000T0000Z-140421T0300Z/ /O.EXB.KCHS.SC.Y.0040.000000T0000Z-140421T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 147 PM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-210200- /O.CON.KCHS.SC.Y.0039.000000T0000Z-140421T1000Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 147 PM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. $$ AMZ354-210200- /O.CON.KCHS.SC.Y.0039.000000T0000Z-140421T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 147 PM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. $$ AMZ330-210200- /O.CON.KCHS.SC.Y.0040.000000T0000Z-140421T1000Z/ CHARLESTON HARBOR- 147 PM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Apr 19, 1:54 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 19, 1:54 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT SAT APR 19 2014
.SYNOPSIS...
LOW PRESSURE WILL SHIFT OFF THE SOUTHEAST COAST LATE TODAY INTO
TONIGHT. THEN...THE LOW WILL CONTINUE TO GRADUALLY MOVE AWAY FROM
COAST SUNDAY. HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION
MONDAY. A WEAKENING COLD FRONT WILL PUSH THROUGH THE AREA BY
WEDNESDAY... FOLLOWED BY HIGH PRESSURE AND WARMER TEMPERATURES
THROUGH LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A DREARY DAY IS IN STORE AS A COMPLEX LOW PRESSURE SYSTEM MOVES
OFF THE FL/GA COAST INTO THE WESTERN ATLANTIC WHILE PRODIGIOUS
MOISTURE WRAPS AROUND THE NORTHWEST PERIPHERY. A WEAK WEDGE OF
HIGH PRESSURE WILL REMAIN ENTRENCHED ACROSS INLAND AREAS WHILE THE
SURFACE LOW TRACKS TO A POSITION OFF THE FL COAST BY EARLY THIS
EVENING. MORNING WATER VAPOR IMAGERY DEPICTS THE POWERFUL UPPER
LOW SPINNING ACROSS NORTHERN FLORIDA WITH AN ATMOSPHERIC RIVER
EXTENDING FROM THE BAHAMAS INTO EASTERN NC. A LARGE DRY SLOT
REMAINS ACROSS SC THOUGH A SECONDARY WAVE OF MID/UPPER LEVEL
MOISTURE WILL MOVE IN FROM THE SW THIS AFTERNOON.
DUE TO THE POSITION OF THE UPPER LOW SO NEAR THE AREA...THE MID
LEVELS ARE QUITE UNSTABLE. 700-500 MB LAPSE RATES EXCEED 8 C/KM
AND SHOWALTER INDICES WILL BE -4 TO -6C ACROSS SOUTHEAST GA THIS
AFTERNOON. THIS WOULD NORMALLY BE RATHER CONCERNING FOR HAIL
GROWTH. HOWEVER IT LOOKS AS THOUGH THE EXTENSIVE ISENTROPIC ASCENT
TODAY WILL MAINTAIN DENSE STRATUS AND THUS PRECLUDE THE
DEVELOPMENT OF SURFACE BASED INSTABILITY. WE STILL THINK A FEW
ELEVATED TSTMS WILL BE POSSIBLE DURING THE AFTERNOON IF SOME
POCKETS OF INSTABILITY DEVELOP. THOUGH THE PRIMARY PRECIPITATION
WILL BE AREAS OF DRIZZLE AND LIGHT RAIN SHOWERS TRAVERSING THE
AREA FROM TIME TO TIME.
LOW CLOUDS AND AREAS OF DRIZZLE/FOG LIKELY TO PERSIST INTO TONIGHT
AS THE LOW SLOWLY MOVES EAST OFF THE COAST. BREEZY CONDITIONS
EXPECTED LATER TONIGHT AS THE GRADIENT TIGHTENS.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
THE CUT-OFF UPPER LOW WILL ROLL ONLY SLOWLY EAST/NORTHEAST SUNDAY
THROUGH MONDAY...SUPPORTING ONLY GRADUAL IMPROVEMENT/LOWERING POPS.
CAPPED MAXIMUM POPS AROUND 50 PERCENT SUNDAY MORNING ACROSS NORTHERN
COASTAL COUNTIES/ADJACENT COASTAL WATERS...BUT HIGHER POPS COULD BE
REQUIRED SUNDAY DEPENDING ON THE DISTRIBUTION OF WRAP-AROUND
MOISTURE. ALSO OF NOTE...A TIGHT SURFACE PRESSURE GRADIENT BETWEEN
THE OFFSHORE LOW PRESSURE AND HIGH PRESSURE BUILDING FROM THE NORTH
WILL SUPPORT BREEZY/WINDY CONDITIONS AND BELOW-NORMAL TEMPERATURES
MAINLY IN THE 60S SUNDAY...FOLLOWED BY TEMPERATURES IN THE 70S AND
LIGHTER WINDS MONDAY.
TUESDAY...AN UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL
APPROACH THE REGION FROM THE WEST/NORTHWEST. AHEAD OF THESE
FEATURES...TEMPERATURES SHOULD WARM INTO THE LOWER 80S AT MANY
LOCATIONS. DURING THE AFTERNOON/EVENING...GUIDANCE CONTINUES TO
DEPICT A BAND OF ENHANCED 850-500 MB MOISTURE PUSHING THROUGH THE
REGION. THE 19/00 UTC GFS DEPICTION OF INSTABILITY FEATURING SBCAPES
AS HIGH AS 900-1000 J/KG AND CLIMATOLOGY JUSTIFY A SLIGHT CHANCE OF
THUNDERSTORMS DURING THIS PERIOD.
LAKE WINDS...GUSTY WINDS WILL LIKELY NECESSITATE A LAKE WIND
ADVISORY SUNDAY INTO SUNDAY NIGHT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH
THE REGION TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL THEN BUILD OVER
THE REGION FROM THE NORTH...SUPPORTING RAIN-FREE CONDITIONS AND
TEMPERATURES RANGING FROM THE THE MID 70S LOWER 80S WEDNESDAY AND
UPPER 70S TO MID 80S THURSDAY. AS THE HIGH SHIFTS OFFSHORE
FRIDAY...TEMPERATURES IN THE LOWER TO MID 80S WILL BE COMMON AWAY
FROM THE IMMEDIATE COAST.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
IFR/LIFR CEILINGS EXPECTED TO PERSIST THROUGH TONIGHT AS A LOW
PRESSURE SYSTEM SITS OFFSHORE AND CONTINUES TO WRAP LOW-LEVEL
MOISTURE INTO THE AREA. SCT SHOWERS WILL POP UP THIS AFTERNOON AS
THE UPPER LOW MOVES CLOSER TO THE AREA. COVERAGE IS TOO LOW TO
JUSTIFY MORE THAN A MENTION OF VICINITY SHOWERS. CONDITIONS WILL
IMPROVE AFTER DAYBREAK SUNDAY ONCE THE LOW PRESSURE SYSTEM STARTS
TO PUSH EAST AND SOME DRIER AIR STARTS TO FILTER IN FROM THE WEST.
HOWEVER WE WILL LIKELY SEE MVFR CEILINGS CONTINUE THROUGH 18Z.
GUSTY WINDS WILL DEVELOP OVERNIGHT INTO SUNDAY WITH A TIGHTENING
PRESSURE GRADIENT.
EXTENDED AVIATION OUTLOOK...MVFR CEILINGS POSSIBLE THROUGH SUNDAY
EVENING. BRIEF BOUT OF MVFR CONDITIONS AROUND DAYBREAK MONDAY.
&&
.MARINE...
CONDITIONS NOT LOOKING TO IMPROVE TOO MUCH TODAY AS LOW PRES
MOVES OFF THE NE FLORIDA COAST LATE. THE GRADIENT WILL BEGIN TO
PACK AGAIN TONIGHT PRODUCING INCREASING N TO NE FLOW AND WINDS
GUSTING OVER 30 KT AGAIN...ESPECIALLY AFTER MIDNIGHT. SMALL CRAFT
ADVISORIES WILL CONTINUE ALL WATERS INCLUDING THE CHARLESTON
HARBOR THROUGH TONIGHT.
AN IMPRESSIVE SURFACE PRESSURE GRADIENT AND 35-40 KT WINDS AS LOW AS
THE 950-925 MB LAYER SUGGEST THE POTENTIAL FOR GALES OUTSIDE
CHARLESTON HARBOR SUNDAY INTO SUNDAY NIGHT. THUS...RAISED GALE
WATCHES FOR ALL ZONES OUTSIDE THE HARBOR BEGINNING 12Z SUNDAY AND
CONTINUING THROUGH SUNDAY EVENING ACROSS NEARSHORE WATERS AND
THROUGH SUNDAY NIGHT ACROSS AMZ374. SOLID SMALL CRAFT ADVISORY
CONDITIONS WILL PREVAIL ON CHARLESTON HARBOR DURING THIS PERIOD.
EXPECT A TRANSITION TO SMALL CRAFT ADVISORY CONDITIONS OUTSIDE THE
HARBOR WHEN GALES END OVERNIGHT SUNDAY NIGHT INTO MONDAY. SMALL
CRAFT ADVISORY SEAS COULD PERSIST ACROSS AMZ374 THROUGH MONDAY
NIGHT/TUESDAY MORNING.
WINDS/SEAS ARE EXPECTED TO REMAIN SMALL CRAFT ADVISORY LEVELS AHEAD
OF AN APPROACHING COLD FRONT TUESDAY. THIS FRONT WILL ADVANCE
THROUGH THE WATERS TUESDAY NIGHT...AND A PERIOD OF SMALL CRAFT
ADVISORY WINDS IS POSSIBLE ESPECIALLY ACROSS AMZ374 THROUGH
WEDNESDAY. THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA LEVELS THROUGH
LATE WEEK.
RIP CURRENTS...MODERATE TO HIGH RISK TODAY...HIGHEST ALONG THE
GEORGIA COAST. AN ENHANCED RISK FOR RIP CURRENTS WILL PERSIST
THROUGH THE WEEKEND AND PERHAPS INTO EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
TIDES WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND AND COASTAL
FLOOD ADVISORIES COULD BE NEEDED DURING THE NIGHTTIME HIGH TIDE
CYCLES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ330.
GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
AMZ350-352-354.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ350-352-354-
374.
GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
AMZ374.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...JRL
MARINE...SPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 19, 10:47 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1047 AM EDT SAT APR 19 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-201500- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 1047 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-352-354-201500- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1047 AM EDT SAT APR 19 2014 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-201500- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1047 AM EDT SAT APR 19 2014 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-201500- CHARLESTON HARBOR- 1047 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALES...GALE FORCE GUSTS COULD DEVELOP ACROSS CHARLESTON HARBOR SUNDAY INTO SUNDAY NIGHT. GALE WATCHES AND WARNINGS COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-201500- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1047 AM EDT SAT APR 19 2014 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...TIDES WILL CONTINUE TO RUN HIGH AND COASTAL FLOOD ADVISORIES MAY BE NEEDED FOR MINOR SALTWATER FLOODING AROUND HIGH TIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST SUNDAY AND PERHAPS INTO MONDAY. COASTAL FLOODING...TIDES WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND AND COASTAL FLOOD ADVISORIES COULD BE NEEDED DURING THE NIGHTTIME HIGH TIDE CYCLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ052-201500- TIDAL BERKELEY- 1047 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-201500- INLAND BERKELEY- 1047 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LAKE WINDS...GUSTY WINDS WILL LIKELY DEVELOP ON LAKE MOULTRIE SUNDAY INTO SUNDAY NIGHT. A LAKE WIND ADVISORY COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 18, 9:38 PM EDT | Areal Flood Advisory | CHS | Berkeley, Colleton, Dorchester | 3 hr |
| Apr 18, 9:50 PM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 18, 10:42 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 18, 11:27 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 3 hr |
| Apr 18, 11:47 PM EDT | Special Marine Warning | CHS | 118 min | |
| Apr 19, 2:05 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 4 hr |
| Apr 19, 3:57 AM EDT | Gale Watch | CHS | 23 hr | |
| Apr 19, 5:59 AM EDT | Flash Flood Warning | CHS | Charleston | 3 hr |
| Apr 19, 3:01 PM EDT | Lake Wind Advisory | CHS | Berkeley | 20 hr |
| Apr 19, 3:09 PM EDT | Coastal Flood Advisory | CHS | 11 hr | |
| Apr 19, 3:09 PM EDT | Rip Current Statement | CHS | 20 hr | |
| Apr 19, 5:50 PM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 19, 5:27 PM EDT | Areal Flood Advisory | CHS | Long | 2 hr |
Nearby
Gale Warnings in South Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.